Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 9, 2008, 9:56 PM CDT for Kent County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2008, 9:56 PM CDT (02:56 UTC)
- Expired
- Apr 9, 2008, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Kent County, TX
The radar
The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:20 PM CDT | HAIL 0.88 | 2 W Jayton, TX | TWO REPORTS OF HAIL UP TO NICKELS WEST AND NORTHWEST OF TOWN |
| Apr 9, 10:35 PM CDT | HAIL 0.88 | Jayton, TX | PEA TO NICKEL HAIL IN AND JUST WEST OF JAYTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 100256
SVRLUB
TXC263-100345-
/O.NEW.KLUB.SV.W.0009.080410T0256Z-080410T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
956 PM CDT WED APR 9 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENT COUNTY IN NORTHWEST TEXAS.
* UNTIL 1045 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTH OF CLAIREMONT...OR ABOUT 18 MILES
SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD AND
JAYTON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3337 10053 3337 10052 3295 10053 3301 10085
3310 10103 3337 10103
TIME...MOT...LOC 0256Z 209DEG 34KT 3308 10077
$$1 follow-up statement
000
WWUS54 KLUB 100314
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT WED APR 9 2008
TXC263-100345-
/O.CON.KLUB.SV.W.0009.000000T0000Z-080410T0345Z/
KENT TX-
1014 PM CDT WED APR 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR KENT COUNTY...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR JAYTON...MOVING NORTHEAST AT 39 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD...
CLAIREMONT AND JAYTON.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3337 10053 3337 10052 3295 10053 3301 10085
3310 10103 3337 10103
TIME...MOT...LOC 0314Z 209DEG 34KT 3324 10064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:04 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 9, 9:04 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 904 PM CDT WED APR 9 2008 .UPDATE... IMPRESSIVE WARM ADVECTION OVER THE SOUTH PLAINS REGION AS THE UPPER LEVEL TROUGH MOVES TOWARDS THE REGION. THUNDERSTORMS HAVE INCREASED IN COVERAGE AND HAVE INCREASED POPS FOR TONIGHT. MAIN CONCERN CONTINUES TO BE ELEVATED SUPERCELLS WITH SOME HAIL IN THE PENNY TO QUARTER RANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 40 63 34 60 31 / 70 10 10 10 0 TULIA 42 65 37 60 31 / 80 10 10 10 0 PLAINVIEW 44 67 37 61 32 / 80 10 10 10 0 LEVELLAND 47 70 35 65 34 / 70 10 10 10 0 LUBBOCK 49 70 37 64 35 / 80 10 10 10 0 BROWNFIELD 48 73 37 68 35 / 70 10 10 0 0 CHILDRESS 51 72 42 64 39 / 100 10 10 10 0 SPUR 51 72 40 66 37 / 90 10 10 10 0 ASPERMONT 55 77 41 70 41 / 90 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 18/99
Hazardous weather outlook, Apr 9, 6:12 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 PM CDT WED APR 9 2008 TXZ021>044-102315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A WARM FRONT CONTINUES TO HOLD IN PLACE FROM EASTERN NEW MEXICO NEAR TATUM SOUTHWARD TO NEAR MIDLAND THEN NORTHEAST TO ABILENE. THUNDERSTORMS WILL DEVELOP NEAR THIS BOUNDARY THROUGH THE EVENING AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH SURFACE CONDITIONS ACROSS THE SOUTH PLAINS REMAIN COOL AND STABLE THERE IS STILL ENOUGH INSTABILITY MOVING OVER THE WARM FRONT AND ABOVE THE COOL SURFACE AIR TO SUPPORT ELEVATED SUPERCELL THUNDERSTORMS. SCATTERED STORMS ACROSS THE WESTERN SOUTH PLAINS WILL SPREAD EAST THROUGH THE EVENING WITH COVERAGE INCREASING WITH TIME. THE BEST POTENTIAL FOR WIDESPREAD SEVERE WEATHER APPEARS TO BE EAST OF INTERSTATE 27 DURING THE LATE EVENING AND OVERNIGHT HOURS. IN ADDITION...STRONG TO SEVERE STORMS DEVELOPING NEAR THE DRYLINE AND WARM FRONT INTERSECTION ACROSS THE PERMIAN BASIN WILL ALSO MOVE NORTH AND COULD IMPACT THE WESTERN ROLLING PLAINS. THE PRIMARY THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL BUT ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE SOUTH PLAINS AND SOUTHERN LOW ROLLING PLAINS ON THURSDAY AS STRONG WEST WINDS AND LOW RELATIVE HUMIDITIES SPREAD ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FROM MID THURSDAY MORNING THROUGH THE AFTERNOON. IN ADDITION...WIND SPEEDS ACROSS PORTIONS OF THE AREA MAY APPROACH OR EXCEED SUSTAINED SPEEDS OF 40 MPH...WITH BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING AND INTO EARLY THURSDAY MORNING ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS.
In the hours before
Local storm report, Apr 9, 8:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 10 N PADUCAH 34.16N 100.30W
04/09/2008 E0.75 INCH COTTLE TX EMERGENCY MNGR
&&Local storm report, Apr 9, 9:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 4 SE CHILDRESS 34.38N 100.20W
04/09/2008 E1.75 INCH CHILDRESS TX LAW ENFORCEMENT
&&
JLIPESpecial weather statement, Apr 9, 9:31 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 931 PM CDT WED APR 9 2008 TXZ036-100300- CROSBY TX- 931 PM CDT WED APR 9 2008 ...STRONG THUNDERSTORM ACROSS CROSBY COUNTY... AT 930 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF LORENZO...OR ABOUT 13 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT 47 MPH TOWARDS RALLS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 9, 9:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
935 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL CROSBYTON 33.64N 101.24W
04/09/2008 E1.00 INCH CROSBY TX FIRE DEPT/RESCUE
0932 PM HAIL SLATON 33.44N 101.64W
04/09/2008 E1.00 INCH LUBBOCK TX TRAINED SPOTTER
&&
JLIPELocal storm report, Apr 9, 9:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL SLATON 33.44N 101.64W
04/09/2008 E1.50 INCH LUBBOCK TX PUBLIC
&&Local storm report, Apr 9, 9:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL RALLS 33.68N 101.38W
04/09/2008 E1.00 INCH CROSBY TX LAW ENFORCEMENT
&&
JLIPEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 33 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Apr 9, 9:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 41 min |
| Apr 9, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 56 min |
| Apr 9, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 67 min |
| Apr 9, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 64 min |
| Apr 9, 10:49 PM CDT | Severe Thunderstorm Warning | LUB | King | 41 min |
| Apr 10, 3:36 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Garza and 9 more | 15 hr |
| Apr 10, 3:36 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 15 hr |
| Apr 10, 5:49 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.